Alert archive / Ohio / River Flood Warnings in 2018

River Flood Warning 1, NWS Wilmington, OH

February 16, 2018Licking County, Ohio

NWS Wilmington, OH issued this river flood warning at Feb 16, 2018, 7:17 AM EST for Licking County, Ohio. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2018, 7:17 AM EST (12:17 UTC)
Expired
Feb 16, 2018, 3:14 PM EST
In force
8 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

County Licking County, OH

The radar

The Cincinnati radar (KILN), 137 km from the middle of the area, began a volume at 12:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Raccoon Creek near Granville (GRNO1). The gauge peaked at 13.54 ft at Feb 16, 2018, 11:00 AM EST.

actionminormoderatemajor5101502/1602/17
Action stage
10 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03145483, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Feb 16, 6:47 AM EST, 30 minutes earlier.

Area forecast discussion, Feb 16, 6:47 AM EST, 30 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
647 AM EST Fri Feb 16 2018

.SYNOPSIS...
A cold front will continue to work through the region today. On
Saturday a surface low will move just southeast of the area and
an upper level disturbance will move through northern portions
of the region. High pressure and dry conditions will return for
Sunday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Updated the forecast to remove part of the flood watch.

A cold front will continue to move through the region today.
Precipitation will gradually come to an end. A brief period of
snow will be possible on the back edge of the precipitation as
the colder air moves into the region. High temperatures will be
early in the day and then drop as the front moves through. Winds
will pick up after the frontal boundary moves through with some
wind gusts around 20 to 25 mph.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Dry conditions are expected overnight tonight. On Saturday a
surface low will move southeast of the region and an upper level
disturbance will move through primarily northern portions of the
region later in the day on Saturday. There is still some
question on precipitation type as to whether or not ice will be
in the clouds during part of the day. Went on the cool side of
guidance for high temperatures on Saturday with high
temperatures generally in the middle to upper 30s. Went with a
solution that has more snow on Saturday, however even with this
solution expect snowfall accumulations to be under an inch with
temperatures in the 30s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
System will be pulling out early in the period with some lingering
light snow or rain possible Saturday evening. High pressure will
move across the area on Sunday.

Upper ridging will build into the region during the early part of
the week. Expect showers to move north through the area Sunday night
into Monday. Temperatures will then return to unseasonably warm. A
slow-moving cold front extending from the lower Great Lakes into the
mid Mississippi Valley which will allow showers to persist,
especially across the northwest part of the forecast area. With
abundant moisture in place and the slow progression of the system,
there will be the potential for heavier rainfall at times. This in
combination with wet soil will bring the possibility for flooding.
The front will sag southeast across the area Tuesday night into
Wednesday finally pushing precipitation to the southeast.
Temperatures will be quite a bit cooler behind the front although
still above normal for this time of year.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
A cold front will continue to move through the TAFs this
morning.  Rain will continue this morning before tapering off.
Cigs will generally be MVFR to IFR today and gradually become
VFR to MVFR by this evening. Winds will be gusty at times today
with the passage of the front with winds around 20 knots.
Visibilities will also be reduced with some of the rain.

OUTLOOK...MVFR conditions are possible on Saturday and Monday
into Tuesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 2 PM EST this afternoon for OHZ063>065-
     072>074-079>082-088.
KY...Flood Watch until 2 PM EST this afternoon for KYZ100.
IN...None.

&&

SYNOPSIS...Novak
NEAR TERM...Novak
SHORT TERM...Novak
LONG TERM...
AVIATION...Novak
Hazardous weather outlook, Feb 16, 6:13 AM EST, 1 hour 4 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
613 AM EST Fri Feb 16 2018

KYZ100-OHZ063>065-072>074-079>082-088-171115-
Lewis-Fayette OH-Pickaway-Fairfield-Clinton-Ross-Hocking-Brown-
Highland-Adams-Pike-Scioto-
613 AM EST Fri Feb 16 2018

...FLOOD WATCH IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for Northeast Kentucky, Central
Ohio, South Central Ohio and Southwest Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional rainfall is expected Monday through Wednesday. Heavy
rainfall will be possible at times through the period. This will
lead to rises on area creeks and streams along with the potential
for flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report their rainfall amounts to the
National Weather Service in Wilmington.

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-171115-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-
Preble-Montgomery-Greene-
613 AM EST Fri Feb 16 2018

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

There will be the potential for rises on area creeks and streams
along with minor flooding from earlier rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional rainfall is expected Monday through Wednesday. Heavy
rainfall will be possible at times through the period. This will
lead to rises on area creeks and streams along with the potential
for flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report their rainfall amounts to the
National Weather Service in Wilmington.

INZ066-073>075-080-KYZ089>099-OHZ070-071-077-078-171115-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Butler-
Warren-Hamilton-Clermont-
613 AM EST Fri Feb 16 2018

This Hazardous Weather Outlook is for Southeast Indiana, Northern
Kentucky and Southwest Ohio.

.DAY ONE...Today and Tonight.

Rain will continue to move across the area this morning. While
widespread flooding is not expected, there will be the potential for
isolated minor flooding and rises on area creeks and streams.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional rainfall is expected Monday through Wednesday. Heavy
rainfall will be possible at times through the period. This will
lead to rises on area creeks and streams along with the potential
for flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report their rainfall amounts to the
National Weather Service in Wilmington.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 9:57 PM ESTAreal Flood AdvisoryILNButler, Preble3 hr
Feb 15, 10:12 PM ESTSpecial Weather StatementILNClinton33 min
Feb 15, 10:30 PM ESTSpecial Weather StatementILNHamilton30 min
Feb 15, 11:08 PM ESTSpecial Weather StatementILNHighland22 min
Feb 15, 11:33 PM ESTSpecial Weather StatementILNRoss27 min
Feb 15, 11:53 PM ESTSpecial Weather StatementILNPike22 min
Feb 16, 2:11 AM ESTRiver Flood AdvisoryILNDelaware, Franklin10 hr
Feb 16, 5:42 AM ESTAreal Flood AdvisoryILNDelaware, Franklin, Licking, Union5 hr
Feb 16, 5:48 AM ESTAreal Flood AdvisoryILNFairfield, Hocking, Pickaway6 hr
Feb 16, 7:44 AM ESTRiver Flood WarningILNHocking29 hr
Feb 16, 9:01 AM ESTAreal Flood WarningILNGreene, Warren30 hr
Feb 16, 9:42 AM ESTRiver Flood WarningILNAdams15 hr
Feb 16, 9:57 AM ESTRiver Flood WarningILNPickaway61 hr
Feb 16, 10:17 AM ESTAreal Flood AdvisoryILNHocking3 hr
Feb 16, 12:29 PM ESTAreal Flood AdvisoryILNHocking2 hr
Feb 16, 12:37 PM ESTRiver Flood WarningILNLicking14 hr
Feb 16, 12:57 PM ESTRiver Flood WarningILNAdams, Scioto12 days
Feb 16, 12:57 PM ESTRiver Flood WarningILNAdams, Brown13 days
Feb 16, 12:57 PM ESTRiver Flood WarningILNPike, Scioto61 hr
Feb 16, 3:09 PM ESTRiver Flood WarningILNLicking10 hr
Feb 15, 9:27 PM ESTAreal Flood AdvisoryILNFayette, Union, Wayne3 hr
Feb 15, 10:00 PM ESTSpecial Weather StatementILNDearborn, Franklin, Ripley30 min

Nearby

River Flood Warnings in Ohio, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.